Indiana, 2017Damaging Wind in Indiana, July 22, 2017
July 22, 2017 · NWS ILN · 1 event in 1 county or zone
Isolated thunderstorms associated with an upper level disturbance moved across the area during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms associated with an upper level disturbance moved across the area during the morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 22, 3:39 AM EST, 15 minutes earlier.
Area forecast discussion, Jul 22, 3:39 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
439 AM EDT Sat Jul 22 2017
.SYNOPSIS...
Multiple disturbances are expected to bring several rounds of
showers and thunderstorms to the region through the weekend and
into Monday. High pressure and dry conditions are expected for
Tuesday into Wednesday. Another system will bring additional
showers and thunderstorms to the region for Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A complex of storms will move across the area this morning.
Heavy rain and the potential for isolated damaging wind gusts
will be the primary threats with this activity.
After this feature moves through there will be a lull in the
precipitation. This will allow temperatures to rise, especially
across southwestern and southern portions of the forecast area
including locations in the tri-state and along and south of the
Ohio River. The combination of temperatures this afternoon in
the 90s and dewpoints in the 70s will lead to heat index values
in the heat advisory criteria range of 100 to 104 degrees. Since
this is the second day that Hamilton County is expected to
reach these values an excessive heat warning has been issued for
the county.
Additional thunderstorm activity is expected to develop towards
the end of the near term across northern portions of the region.
Severe weather will be possible with damaging winds the primary
threat. In addition heavy rainfall is expected with these
storms. Depending on the amount of rainfall this morning, a
flash flood watch may be needed for this evening and into the
overnight hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Thunderstorms will be ongoing across northern portions of the
forecast area at the start of the short term. Thunderstorm
activity will sag southward through the night. Heavy rain and
damaging wind gusts will be the primary threats. Have heavy
rain mention in the forecast and in the HWO. Also mention severe
threat in the HWO as well.
Activity will decrease towards the end of the night tonight,
however additional thunderstorms are expected to develop during
the day on Sunday. There will be an additional severe threat
during the day on Sunday with damaging winds again the primary
threat.
Heat index values on Sunday will be a little lower than today,
however heat index values are still expected to be in the 90s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Warm and humid conditions will persist at the beginning of the
period. But a cold front will slide through the area on Monday.
There could be a few storms along and ahead of the front. High
pressure will build in behind the front on Tuesday. But as the high
center quickly tracks from the Great Lakes into New England, the
trailing ridge axis will get pinched off by Wednesday. So more humid
conditions will quickly return in advance of an approaching cold
front. This front will move southeast across the area Thursday
afternoon into Thursday night with a good chance of thunderstorms.
Drier air will be slow to filter in at the end of the week.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms will move into the TAF sites during
the morning hours. Cigs and vsbys may be reduced with some of
this activity. There will then be a lull in the precipitation
activity after the morning activity. Winds will pick up with
some wind gusts around 20 knots during the afternoon and early
evening hours. The next system will approach during the evening
hours and into the overnight hours from north to south. Showers
and thunderstorms are again expected to move through the TAF
sites.
OUTLOOK...Thunderstorms will be possible again from Saturday
night through Sunday, and then again on Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ070-071-078-
079.
Excessive Heat Warning until 8 PM EDT this evening for OHZ077.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ058-059-066-
073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...NovakHazardous weather outlook, Jul 22, 3:18 AM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
418 AM EDT Sat Jul 22 2017
OHZ077-230830-
Hamilton-
418 AM EDT Sat Jul 22 2017
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Southwest Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Isolated strong to severe storms will be possible this morning with
the main threat being damaging winds.
Thunderstorms will move back into the region this evening into
tonight. Damaging winds and heavy rainfall will be the primary
threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms will move across the region on Sunday. Some storms may
become severe with the main severe threats being heavy rainfall and
damaging winds.
Heat index values will be in the middle to upper 90s on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report significant weather conditions.
INZ058-059-066-073>075-080-KYZ089>100-OHZ070-071-078-079-230830-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Butler-Warren-Clermont-Brown-
418 AM EDT Sat Jul 22 2017
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky and
Southwest Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated strong to severe storms will be possible this morning with
the main threat being damaging winds.
Thunderstorms will move back into the region this evening into
tonight. Damaging winds and heavy rainfall will be the primary
threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms will move across the region on Sunday. Some storms may
become severe with the main severe threats being heavy rainfall and
damaging winds.
Heat index values will be in the middle to upper 90s on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report significant weather conditions.
INZ050-OHZ034-035-042>044-051>054-060>063-072-073-080>082-088-230830-
Wayne-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign-Clark-
Madison-Preble-Montgomery-Greene-Fayette OH-Clinton-Ross-Highland-
Adams-Pike-Scioto-
418 AM EDT Sat Jul 22 2017
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Isolated strong to severe storms will be possible this morning with
the main threats being damaging winds and heavy rain.
Heat index values this afternoon will be in the middle to upper 90s.
Thunderstorms will move back into the region this evening into
tonight. Damaging winds and heavy rainfall will be the primary
threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms will move across the region on Sunday. Some storms may
become severe with the main severe threats being heavy rainfall and
damaging winds.
Heat index values will be in the 90s on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report significant weather conditions.
OHZ026-045-046-055-056-064-065-074-230830-
Hardin-Union OH-Delaware-Franklin OH-Licking-Pickaway-Fairfield-
Hocking-
418 AM EDT Sat Jul 22 2017
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and Tonight.
Isolated strong to severe storms will be possible this morning with
the main threats being damaging winds and heavy rain.
Heat index values this afternoon will be in the middle 90s.
Thunderstorms will move back into the region this evening into
tonight. Damaging winds and heavy rainfall will be the primary
threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms will move across the region on Sunday. Some storms may
become severe with the main severe threats being heavy rainfall and
damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report significant weather conditions.
In the hours before
Local storm report, Jul 21, 10:45 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1145 PM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 2 ESE LUCASVILLE 38.87N 82.96W
07/21/2017 SCIOTO OH EMERGENCY MNGR
ONE LARGE TREE DOWN. TIME ESTIMATED.
&&Special weather statement, Jul 22, 2:48 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
348 AM EDT SAT JUL 22 2017
OHZ034-035-220800-
Auglaize OH-Mercer OH-
348 AM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND
NORTHEASTERN MERCER COUNTIES UNTIL 400 AM EDT...
At 348 AM EDT, radar indicated a strong thunderstorm near
Spencerville In Allen County, moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Fort Shawnee, Cridersville, Mendon, Buckland, Kossuth and State Route
116 at State Route 197.
This includes I-75 in Ohio near mile marker 118.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
4064 8411 4061 8448 4068 8451 4071 8446
TIME...MOT...LOC 0748Z 246DEG 24KT 4066 8444Local storm report, Jul 22, 3:46 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLOOD MENDON 40.67N 84.52W
07/22/2017 MERCER OH LAW ENFORCEMENT
HIGH STANDING WATER REPORTED IN THE MENDON AREA. NO ROAD
CLOSURES YET.
&&
KCLocal storm report, Jul 22, 3:47 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM TSTM WND DMG 1 ENE BEAVERCREEK 39.73N 84.04W
07/21/2017 GREENE OH NWS EMPLOYEE
TREE DOWN ON POWERLINES AND FENCE.
&&
ANOVAKSpecial weather statement, Jul 22, 3:52 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
452 AM EDT SAT JUL 22 2017
OHZ034-035-043-220915-
Auglaize OH-Shelby OH-Mercer OH-
452 AM EDT SAT JUL 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SHELBY...
AUGLAIZE AND MERCER COUNTIES UNTIL 515 AM EDT...
At 452 AM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles east of Rockford to near Fort Recovery, moving
east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, New Bremen,
Minster, St. Henry, Cridersville, Fort Recovery, New Knoxville,
Moulton, Mendon, Chickasaw, Buckland, Montezuma, Kossuth, Tama, Maria
Stein and Neptune.
This includes I-75 in Ohio between mile markers 112 and 118.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
4064 8411 4064 8410 4039 8433 4039 8480
4041 8481 4073 8456 4073 8446
TIME...MOT...LOC 0852Z 275DEG 31KT 4070 8451 4044 8476Thunderstorm Wind, Wayne
- When
- July 22, 3:54 AM EST to 3:56 AM EST
- Where
- Wayne County, 0.56 mi NNW of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.827, -85.005
Several trees were downed along McMinn Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 22, 201710 deaths · 29 injured · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 22 to 23, 20171 death · $1.0 million · 50 kt wind · 5 events
- Heat in Kentucky, July 22, 20171 death · 1 injured · 1 event
- Flash Flooding and Flooding in Kentucky, July 22 to 23, 2017$2.5 million · 1.25 in hail · 7 events
- Tornado and Flash Flood in Maryland, July 22 to 24, 20171 injured · $10 · EF2 · 9 events
- Damaging Winds and Lightning Strike in Illinois, July 22 to 23, 2017$325,000 · 61 kt wind · 10 events
- Flash Flooding and Flood in Ohio, July 22 to 23, 20171 injured · $252,000 · 6 events
- Damaging Winds in Ohio, July 22, 20171 injured · $203,000 · 50 kt wind · 4 events
- Hail in Kansas, July 22, 2017$200,000 · 1.75 in hail · 4 events
- Tornado and Flash Flooding in Ohio, July 22, 2017$43,000 · EF1 · 11 events
- Damaging Winds and Lightning Strikes in Georgia, July 22 to 23, 2017$143,000 · 50 kt wind · 7 events
- Flash Flooding and Hail in West Virginia, July 22, 2017$55,000 · 1.25 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706661.